Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 28, 2011, 9:24 AM EST for Greenbrier County, Summers County, West Virginia. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 9:24 AM EST (14:24 UTC)
- Expired
- Feb 28, 2011, 10:30 AM EST
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Greenbrier County, WV, Summers County, WV
The radar
The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 9:30 AM EST | TSTM WND DMG | Quinwood, WV | TREES DOWN ON RT.2 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:57 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS51 KRNK 281424
SVRRNK
WVC025-089-281530-
/O.NEW.KRNK.SV.W.0001.110228T1424Z-110228T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
NORTHEASTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 1030 AM EST.
* AT 919 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BINGHAM...
OR 8 MILES NORTHEAST OF BABCOCK STATE PARK...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
BINGHAM...
QUINWOOD...
DUO...
LEONARD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST MONDAY AFTERNOON
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3823 8036 3811 8035 3805 8026 3806 7996
3786 8019 3777 8089 3782 8093 3787 8083
3787 8076 3794 8081 3801 8079 3803 8083
3806 8082 3807 8089 3810 8089 3808 8071
3826 8045 3827 8042
TIME...MOT...LOC 1423Z 256DEG 48KT 3810 8083
$$
PEM4 follow-up statements
494
WWUS51 KRNK 281443
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 AM EST MON FEB 28 2011
WVC025-089-281530-
/O.CON.KRNK.SV.W.0001.000000T0000Z-110228T1530Z/
GREENBRIER WV-SUMMERS WV-
943 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR NORTHEASTERN SUMMERS AND GREENBRIER COUNTIES...
AT 941 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF LEONARD TO ELTON...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF RICHWOOD TO SANDSTONE...
MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS AND
SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST MONDAY AFTERNOON
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3823 8036 3811 8035 3805 8026 3806 7996
3786 8019 3777 8089 3782 8093 3787 8083
3787 8076 3794 8081 3801 8079 3803 8083
3806 8082 3807 8089 3810 8089 3808 8071
3826 8045 3827 8042
TIME...MOT...LOC 1442Z 274DEG 55KT 3815 8033 3782 8088
$$
PEM972
WWUS51 KRNK 281455
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 AM EST MON FEB 28 2011
WVC025-089-281530-
/O.CON.KRNK.SV.W.0001.000000T0000Z-110228T1530Z/
GREENBRIER WV-SUMMERS WV-
955 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR NORTHEASTERN SUMMERS AND GREENBRIER COUNTIES...
AT 954 AM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF BEARTOWN
STATE PARK TO ASBURY...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH
OF MARLINTON TO ALDERSON...MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST MONDAY AFTERNOON
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3823 8036 3811 8035 3805 8026 3806 7996
3786 8019 3777 8089 3782 8093 3787 8083
3787 8076 3794 8081 3801 8079 3803 8083
3806 8082 3807 8089 3810 8089 3808 8071
3826 8045 3827 8042
TIME...MOT...LOC 1454Z 274DEG 55KT 3814 8010 3780 8065
$$417
WWUS51 KRNK 281510
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1010 AM EST MON FEB 28 2011
WVC025-089-281530-
/O.CON.KRNK.SV.W.0001.000000T0000Z-110228T1530Z/
GREENBRIER WV-SUMMERS WV-
1010 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR NORTHEASTERN SUMMERS AND CENTRAL GREENBRIER COUNTIES...
AT 1006 AM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF NEOLA TO
MAXWELTON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WARM
SPRINGS TO LEWISBURG...MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST MONDAY AFTERNOON
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3805 8026 3806 7996 3786 8019 3777 8089
3782 8093 3787 8083 3787 8076 3794 8081
TIME...MOT...LOC 1509Z 274DEG 55KT 3812 7981 3778 8036
$$249
WWUS51 KRNK 281529
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 AM EST MON FEB 28 2011
WVC025-089-281538-
/O.EXP.KRNK.SV.W.0001.000000T0000Z-110228T1530Z/
GREENBRIER WV-SUMMERS WV-
1029 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMMERS AND
CENTRAL GREENBRIER COUNTIES EXPIRES AT 1030 AM EST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
MOVED INTO THE HIGHLANDS OF VIRGINIA. THUS THE WARNING WILL BE
ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST MONDAY AFTERNOON
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3805 8026 3806 7996 3786 8019 3777 8089
3782 8093 3787 8083 3787 8076 3794 8081
TIME...MOT...LOC 1528Z 274DEG 55KT 3810 7944 3776 7999
$$
PEMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:20 AM EST, 4 minutes earlier.
Area forecast discussion, Feb 28, 9:20 AM EST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 920 AM EST MON FEB 28 2011 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AS A STRONG COLD FRONT MOVES THROUGH THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. DRIER AND COOLER AIR ARRIVES MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT. && THIS UPDATE IS BASICALLY TO BRING ATTENTION TO THE TORNADO WATCH WHICH HAS BEEN ISSUED UNTIL 4 PM EST FOR ALL OF THE COUNTIES IN VIRGINIA AND WEST VIRGINIA WHICH ARE INSIDE THE NWS BLACKSBURG FORECAST AREA. THE REGULAR LATE MORNING FORECAST UPDATE WILL BE ISSUED SHORTLY. PREVIOUS DISCUSSION ISSUED AT 626 AM... .NEAR TERM /THROUGH TONIGHT/... SEVERAL PARAMETERS ARE COMING TOGETHER FOR THE FIRST SEVERE WEATHER EVENT TO OCCUR ACROSS OUR FORECAST AREA THIS AFTERNOON AND THIS EVENING. WATER VAPOR SAT PICS AT 08Z (3 AM EST) SHOWS A STRONG UPPER LEVEL SHORT WAVE ACROSS WESTERN OK WITH WIND PROFILER PLOTS SHOWING 100+KT WINDS EXTENDING INTO WESTERN IL AND SOUTHEAST MO AT 250MB. MODELS AGREE THIS FAST MOVING WAVE ENTERS THE OHIO/TENNESSEE VALLEYS BY 00Z/TUE AND EXITS THE FORECAST AREA BY 06Z. BY THIS AFTERNOON THE FORECAST AREA COMES UNDER A BROAD AREA OF UPPER DIVERGENCE IN LEFT EXIT REGION OF UPPER JET...WHICH SHOULD PROVIDE PLENTY OF LIFT TO GENERATE LINES OF STORMS ALONG AND AHEAD OF AN APPROACHING COLD FRONT. SFC OBS SHOW LEVEL MOISTURE IS PUSHING ITS WAY TOWARD THE FORECAST AREA...WITH SFC DEW POINTS BY AFTERNOON WELL INTO THE 50S AND LOWER 60S. COMBINE THIS WITH VERY WARM TEMPS...NEAR OR ABV RECORDS AT BCB/BLF/DAN...AND AN UNSTABLE ATMOSPHERE SHOULD RESULT. SPC SREF OUTPUT SHOWS 30-50% CHANCE SFC BASE CAPES EXCEEDING 500 J/KG AND 18Z GFS BUFKIT SOUNDING SHOW CAPES AT ROA ABOVE 500 J/KG. ANTICIPATE MODE OF STORMS TO BE IN LINES OR BROKEN LINES WITH DAMAGING WINDS THE PRIMARY THREAT. AN ISOLATED TORNADO IS POSSIBLE WITH IMPRESSIVE 0-6KM BULK SHEAR VALUES. HRRR/WRF/GFS ALL IN GOOD AGREEMENT THE LEADING EDGE OF THESE STORMS ARRIVE IN FAR SOUTHWEST VA BY 18Z...WITH THE LINE EXITING THE FORECAST AREA BEFORE 03Z. WILL CONTINUE FLASH FLOOD WATCH ACROSS THE CURRENT WATCH AREA WHERE HIGHEST QPF IS FORECAST AND FLASH FLOOD GUIDANCE VALUES ARE THE LOWEST. HOWEVER...STORMS SHOULD MOVE RAPIDLY KEEPING THE FLASH FLOOD THREAT RELATIVELY LOW FOR THE REST OF THE FORECAST AREA. SOUTH/SOUTHWEST WINDS IN ADVANCE OF THIS SYSTEM WILL STRENGTHEN...AND LATEST KFCX VAD SHOWS WINDS GREATER THAN 50KTS AT 4K FT...BUT MOST GUSTS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA. ADJUSTED LOW TEMPS DOWN TONIGHT BY SEVERAL DEGREES WITH STRONG CAA ARRIVING BEHIND THE FRONT...AND UPSLOPE PRECIP ALONG THE WESTERN SLOPES DIMINISHING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... DRY HIGH PRESSURE WILL SKIRT ACROSS THE AREA TUESDAY THEN DRIFT OFF THE SOUTHEAST COAST ON WEDNESDAY. A SURFACE LEE TROUGH WILL DEVELOP OVER THE PIEDMONT ON WEDNESDAY AND ONLY PROVIDE A WEAK RETURN FLOW TO THE SOUTHWEST. WEDNESDAY NIGHT...A STRONG AREA OF HIGH PRESSURE WILL MOVE EAST ACROSS THE GREAT LAKES. AHEAD OF THIS RIDGE WILL BE A DRY COLD FRONT THAT WILL CROSS THE REGION WEDNESDAY NIGHT. MOISTURE IS VERY LIMITED AND ONLY EXPECT SOME MID CLOUDS TO DEVELOP ALONG THE FRONT. 24 HOUR TEMPERATURES CHANGE TUESDAY AFTERNOON WILL BE AROUND 20F WITH HIGH IN THE WEST IN THE UPPER 40S TO LOWER 50S AND MID 50S IN THE EAST. 24 HOUR DEW POINT CHANGE TUESDAY AFTERNOON AROUND 40F WITH READINGS IN THE UPPER TEENS. WITH FUELS BEING SATURATED FROM A WEEK OF MOISTURE AND WINDS RELAXING IN THE AFTERNOON...NOT FORESEEING ANY FIRE WEATHER CONCERNS. TEMPERATURES AND DEW POINTS MODERATE ON WEDNESDAY AHEAD OF THE DRY FRONTAL PASSAGE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... MEAN TROF TAKING SHAPE OVER THE ERN HALF OF THE CONUS. HOWEVER...THERE ARE SEVERAL DIFFERENCE IN THE MEDIUM MODELS REGARDING THE EVOLUTION OF TROF. THE GFS AND CMC ARE MORE PROGRESSIVE SOLUTIONS...WHILE THE ECMWF HAS BEEN CONSISTENT FOR THE PAST COUPLE OF RUNS WITH THE SLOWER THE TROF CUTOFF LOW. WILL LEAN TOWARD HPCGUIDE WITH THEIR COMPROMISED NAVY NOGAPS AND ECMWF ENS MEAN BLEND WHICH IS NOT AS PROGRESSIVE AS THE FASTER RUNS NOR LEAVING BEHIND AS MUCH ENERGY IN THE BASE OF THE TROF TO DEVELOP A DEEP SFC LOW ALONG THE GULF COAST AS PER ECMWF. AS A COOL CANADIAN HIGH TRANSITS FROM THE NORTHERN GREAT LAKES TOWARD MAINE THURSDAY...COOLER AIR WILL PUSH DOWN THE EAST COAST. MOISTURE INCREASES WITH RETURN FLOW AS HIGH PRESSURE SLIDES EAST THURSDAY NIGHT AND FRIDAY. ADDED SOME LIGHT RAIN...DRIZZLE AND FOG ALONG THE SOUTHERN BLUE RIDGE THURSDAY NIGHT INTO FRIDAY MORNING. KEPT LIGHT POPS IN THE WEST INTO FRIDAY AFTERNOON AS A WARM FRONT WILL LIFT NORTHEAST ACROSS THE OHIO VALLEY. A COLD FRONT APPROACHES FROM THE WEST FRIDAY NIGHT INTO SATURDAY. INCREASED CHANCES FRIDAY NIGHT INTO SATURDAY FOR CONVECTION. CONTINUED CHC POPS ON SUNDAY...THEN TAPER OFF SUNDAY NIGHT INTO MONDAY. IN GENERAL...FOLLOWED HPCGUIDE FOR TEMPERATURES DURING THE MEDIUM RANGE. ADJUSTED DEW POINT TEMPERATURES FOR THE WEEKEND WITH THE SLOWER SOLUTION OF THE FRONT. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WERE OBSERVED AT ALL TAF SITES AT 11Z (6 AM EST). HOWEVER...A STRONG LOW LEVEL JET HAS DEVELOPED DURING THE PRE-DAWN HOURS THAT HAS RESULTED IN LLWS FOR ALL TAF SITES EXCEPT KDAN AND KBLF. THESE WIND SHEAR CONDITIONS WILL PERSIST UNTIL DEEPER MIXING OCCURS BY MID-MORNING. SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME WIDESPREAD DURING THE AFTERNOON...WITH PRECIPITATION POTENTIALLY IMPACTING KBLF AND KLWB PRIOR TO 18Z. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 KTS...AND VERY HEAVY RAIN WHICH WILL TEMPORARILY REDUCE SURFACE VISIBILITIES TO LESS THAN A HALF MILE. GRADIENT WINDS WILL ALSO BE GUSTY DURING THE AFTERNOON AS THE LOW PASSES OUR REGION. EXPECT WIND SPEEDS IN THE 12KT TO 18KT RANGE...WITH OCCASIONAL GUSTS AS HIGH AS 35KT. THE COLD FRONT MOVES THROUGH THE REGION DURING MONDAY EVENING... BRINGING A NORTHWESTERLY WIND SHIFT. WIND GUSTS WILL REMAIN STRONG THROUGH LATE MONDAY EVENING. LOOKING AT THE POSSIBILITY OF MVFR CEILINGS LINGERING ACROSS SOUTHEAST WEST VIRGINIA THROUGH EARLY TUESDAY DUE TO RESIDUAL LOW LEVEL MOISTURE BEING PUSHED UPSLOPE...HOWEVER HIGH PRESSURE WILL CONTINUE TO BUILD IN THROUGH EARLY TUESDAY... ALLOWING THESE LOW CLOUDS TO SCATTER. EXPECT VFR CONDITIONS THROUGH THE END OF THE WORKWEEK THEREAFTER. && .CLIMATE... ABOVE NORMAL TEMPERATURES ARE EXPECTED ON MONDAY. RECORDS COULD BE BROKEN OR TIED AT BLUEFIELD (66/1976)...BLACKSBURG (73/1996) AND/OR DANVILLE (76/1962). ROANOKE AND LYNCHBURG HAVE A LONGER PERIOD OF RECORD AND ALSO HAVE WARMER EXTREMES. BOTH ROANOKE AND LYNCHBURG HAD THEIR WARMEST FEB 28TH IN 1918...83F AND 80 RESPECTFULLY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ007. ...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM FOR VAC005-009-011-017-019-021-023-029-031-035-037-045-063-067-071-077- 083-089-121-141-143-155-161-163-173-185-197-515-530-580-590-640-678- 680-690-750-770-775. NC...NONE. WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ042-043-045. ...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM FOR WVC025-055-063-089. && SYNOPSIS...PH NEAR TERM...NF/PH SHORT TERM...RCS LONG TERM...KK AVIATION...PH/PM CLIMATE...
Hazardous weather outlook, Feb 28, 9:08 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 908 AM EST MON FEB 28 2011 VAZ007-WVZ042-043-045-011415- TAZEWELL-MERCER-SUMMERS-GREENBRIER- 908 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 32 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. IN ADDITION...THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. AHEAD OF THESE STORMS SOUTHWEST WINDS WILL GUST TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ009>020-022>024-WVZ044-011415- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MONROE- 908 AM EST MON FEB 28 2011 ...TORNADO WATCH 32 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A LINE OF THUNDERSTORMS ARRIVING LATE THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE...ALONG WITH LOCALIZED FLOODING. AHEAD OF THESE STORMS...SOUTHWEST WINDS WILL GUST TO 45 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ032>035-043>047-058-059-011415- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 908 AM EST MON FEB 28 2011 ...TORNADO WATCH 32 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND MORE LIKELY THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM THESE STORMS...BUT LARGE HAIL AND ISOLATED TORNADOES ALONG WITH LOCALIZED FLOODING ARE POSSIBLE. AHEAD OF THESE STORMS...SOUTHWEST WINDS WILL GUST TO 40 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>003-018-019-011415- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES- 908 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A LINE OF THUNDERSTORMS ARRIVING LATE THIS AFTERNOON WILL BE CAPABLE OF PRODUCING STRONG WINDS. HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE...ALONG WITH LOCALIZED FLOODING. AHEAD OF THESE STORMS...SOUTHWEST WINDS WILL GUST TO 45 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ004>006-020-011415- STOKES-ROCKINGHAM-CASWELL-YADKIN- 908 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND MORE LIKELY THIS EVENING. STRONG WINDS WILL BE THE PRIMARY THREAT FROM THESE STORMS...BUT HAIL AND ISOLATED TORNADOES ALONG WITH LOCALIZED FLOODING ARE POSSIBLE. AHEAD OF THESE STORMS...SOUTHWEST WINDS WILL GUST TO 40 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:07 AM EST | Special Weather Statement | RNK | Mercer, Summers | 53 min |
| Feb 28, 10:40 AM EST | Severe Thunderstorm Warning | RNK | Greenbrier, Mercer, Monroe, Summers | 35 min |
| Feb 28, 4:49 PM EST | Areal Flood Advisory | RNK | Mercer | 4 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.